Global Award

Introducing the award

The JMAA Ames Awards are two annual awards in pure and applied mathematics, linked to Journal of Mathematical Analysis and Applications (JMAA).

Each award will be $2,500. In each case, this sum is to be divided equally among the coauthors of a paper, published during the past three years, that is deemed to be of major interest and of high quality. The decision on these two awards will be made by the Editorial Board of the JMAA.


jmaaamesaward_jnlmathematicalanalysis

Winners of the 2012 JMAA Ames Awards in pure and applied mathematics

We are very pleased to announce that the JMAA Ames Awards for 2012 were given to Yung-Sze Choi and Zhi-an Wang for their paper " Prevention of blow-up by fast diffusion in chemotaxis ," JMAA 362 (2010), 553–564 and Hamza Yesilyurt for his paper “Elementary proofs of some identities of Ramanujan for the Rogers-Ramanujan functions," JMAA 388 (2012), 420–434. Both papers are freely available on ScienceDirect.

The paper by Choi and Wang considered a modified version of the classic Keller-Segel reaction-diffusion model for chemotaxis in biological systems. Their rigorous analysis of the partial differential equations showed that their modification for the high-density behavior prevented finite-time singularities associated with aggregation to produce solutions that exist for all times. Their work is also notable for including further numerical computations illustrating the interesting merging dynamics coming out of their system.

Yesilyurt extended an idea of L. J. Rogers from 1921 to establish some very general theta function identities. He then used these identities to develop difficult, but elementary proofs of five identities of Ramanujan for the Rogers-Ramanujan functions for which elementary proofs had not been heretofore given.

The JMAA Ames Awards honors the memory of Dr. William F. Ames, the dedicated Editor-in-Chief of the Journal of Mathematical Analysis and Applications (JMAA) during 1991-2006. After his passing away in 2008, two awards, in pure and applied mathematics, were established to recognize Dr. Ames' many years of outstanding service to the Journal and contributions to the field.

Each of the annual awards consists of a certificate of merit and monetary prize of $2,500, which is to be divided equally among the coauthors of a recent paper deemed to be of major interest and of high quality. The decision on the winners of the 2012 awards was made by the Editorial Board of the JMAA.

We whole heartedly congratulate the winners and wish them all the best in their future endeavors.
More information.

Yung-Sze Choi: Scopus Profile
Zhi-an Wang: No Profile

2011 Winners

We are pleased to announce that the inaugural JMAA Ames Awards for 2011 were given to Pierre Cardaliaguet and Chloé Jimenez for their paper “Optimal transport with convexobstacle” JMAA 381 (2011) 43-63, and to Sándor Krenedits for his paper “Three-term idempotentcounterexamples in the Hardy-Littlewoodmajorant problem” JMAA 388 (2012) 136-150.

Background

After passing away in 2008, the family of Dr. Ames donated a substantial sum to honour Dr. Ames' contributions to mathematics and the Journal of Mathematical Analysis and Applications (JMAA). Elsevier, Publisher of the JMAA, donated a matching sum and the combined account, The JMAA Ames Award Fund, is now entrusted with and managed by the American Mathematical Society. As recognition of Dr. Ames' many years of outstanding service to the Journal, two annual awards were established, in pure and applied mathematics.

Application Process

Criteria

Authoring a recent paper that is deemed to be of major interest and of high quality.

Selection Process

The decision on these two awards will be made by the Editorial Board of the JMAA.

Award and Ceremony

Each of the annual awards consists of a certificate of merit and monetary prize of $2,500, which is to be divided equally among the coauthors of a recent paper deemed to be of major interest and of high quality. The decision on these two awards will be made by the Editorial Board of the JMAA.